MAUDE Adverse Event Report: BECTON DICKINSON BD WALLMATE¿ COLLECTOR STARTER KIT PEARL BASE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD WALLMATE¿ COLLECTOR STARTER KIT PEARL BASE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305550
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.B3.Date of event is unknown; awareness date has been used for this field.H3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd wallmate¿ collector starter kit pearl base the latch was broken.There was no report of patient impact.The following information was provided by the initial reporter: customer provided the attached document for some customer returns as defective i need to return for credit.Customer requested to issue ra¿s.Lot # material# po# comment 2213956 305550 21733822 latch is broken.
 
Event or Problem Description
It was reported while using bd wallmate¿ collector starter kit pearl base the latch was broken.There was no report of patient impact.The following information was provided by the initial reporter: customer provided the attached document for some customer returns as defective i need to return for credit.Customer requested to issue ra¿s.Lot #, material#, po#, comment, 2213956.305550.21733822.Latch is broken.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes d10: returned to manufacturer on: 19jul2023 h6: investigation summary actual sample received from customer for investigation and verified and photo representation was provided for the complaint to the supplier.According to the device history record review, during the manufacturing process no issues were reported for damaged or broken lids for the lot number reported under this complaint (2213956).A review of the ncmr¿s was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.Investigation according with this investigation and with evidence received, it can be noticed that product is cracked/damaged and within customer complaint report it¿s mentioned that latch of product was broken.Based on the lot number provided (2213956), we are able to confirm that this product was manufactured by flex on august 1, 2022.The variables that could generate this failure mode such as hit, incorrect handling, transportation, incorrect storage or non-suitable packaging during partial sells are unknown, for this reason, additional information is required to discard issue was generated by a distributor facility, since partial sells and controls to handle remaining material is unknown.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect this type of issue (broken / damaged parts).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, one additional complaint was received through the last twelve months for the same part number and issue.This previous complaint was closed as non-manufacturing related since there was not enough information provided from customer.As per the sample being received, an investigation could be performed, and a root cause could be determined as potential root cause: ¿ non-controlled method to ship partial boxes to end user (re-packaging process).¿ product damaged during the shipment or distribution.¿ not suitable packaging.¿ transportation damages.Conclusion: based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process because there is not enough information like method used to repackage, shipped partial sells using inadequate packaging and controls to storage the remaining product within distributor facility.The controls were verified within the manufacturing process and confirmed as capable to detect lid damaged.If additional information like a photo of packaging used can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as dir 10000690801.This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: sharp collectors.Device failure: locks defective.
 
Event or Problem Description
No additional information.

Brand Name
BD WALLMATE¿ COLLECTOR STARTER KIT PEARL BASE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17213399
Report Number2243072-2023-01133
Device Sequence Number15196001
Product Code FMI
UDI-Device Identifier50382903055505
UDI-Public(01)50382903055505
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305550
Device Catalogue Number305550
Device Lot Number2213956
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer07/24/2023
Not provided
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/11/2023
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown